# SDR CA120210007

- Difficulty date: February 1, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Engine: Garrtt TPE33111U
- System (JASC): 7250 · Turbine Section
- Part: Bearing
- Condition: Failed
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: E
- Precautionary procedure: K

## Discrepancy

(CAN) AFTER COMPLETING ENGINE TESTS ON THE TEST CELL, A GROWLING NOISE WAS NOTICED, WHILE HAND SPOOLING THE ENGINE.  UPON FURTHER INVESTIGATION, THE TURBINE BEARING WAS FOUND TO HAVE SIGNIFICANT WEAR OR FAILURE.  DURING THE BEARING REPLACEMENT, IT WAS NOTED THAT THE NEW BEARING WAS BINDING THE ROLLERS IN THE INNER RACE AFTER THE SHAFT WAS STRETCHED.  IT WAS FOUND THAT THE TURBINE NUT HAD A RIDGE LT ON IT FROM THE MACHINING PROCESS,  CAUSING THE INNER RACE TO DEFORM UNDER PRESSURE.  DIFFERENT COMBINATIONS OF NUTS, SEAL ROTORS AND BEARINGS WERE USED TO ILLIMINATE ANY OTHER COMPONENTS.  THE RIDGE TOWARD THE OUTER DIAMETER OF THE NUT PUSHED ON THE RIM OF THE BEARING INNER RACE, WHICH PINCHED ON THE ROLLER ENDS.  THE ROLLERS WOULD THEN DRAG IN THE INNER RACE.  THIS CONDITION WILL ONLY WORSEN WITH HEAT DURING ENGINE OPERATION.  THE PINCHING OF THE ROLLERS FORCED THEM TO DRAG AND SKID AROUND THE OUTER RACE CAUSING THE BEARING FAILURE.
